Wisconsin, 2022

Flood and Hail in Wisconsin, June 13, 2022

June 13, 2022 · NWS MKX · 42 events in 4 counties and zones

A supercell thunderstorm formed north of a warm front and tracked east across much of southern WI. A swath of destructive hail and sporadic wind damage occurred.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
3
Injuries
0
Property damage
$121,000
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

A supercell thunderstorm formed north of a warm front and tracked east across much of southern WI. A swath of destructive hail and sporadic wind damage occurred. More specifically, vehicle, shingle, siding, gutter, and window screen damage. Short segments of tree damage also occurred. Three people drowned in Milwaukee when two men attempted to help a 10 year old boy who had fallen into the rapidly rising waters of a drainage ditch.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 13, 9:14 AM CST, 4 hours 33 minutes earlier.

Area forecast discussion, Jun 13, 9:14 AM CST, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1014 AM CDT Mon Jun 13 2022

.UPDATE...
(Issued 954 AM CDT Mon Jun 13 2022)

Still watching convection out west to see how it'll show its hand
and set the tone for this afternoon. Two MCV's, one over East
Central MN and one lifting into NE IA may likely interact over the
next few hours, conglomerating convection. Shear is expected to
strengthen and what may occur is a surging, cold-pool driven,
thunderstorm complex this afternoon that moves into central WI on
an east- southeast track perhaps clipping areas north of the
latitude of I-94. The warm front isn't really moving north as
aggressively as models depicted yesterday, so most, if not all of
the thunderstorm activity is expected to be elevated and not sfc
based, limiting a tornado threat, with wind and hail taking the
lion's share of the severe weather threats today.

Additionally, we're watching the potential for some possible
back-building behind the thunderstorm complex into the evening,
which some models do hint toward. High PWATS and boundary parallel
shear would support efficient rain production and training
storms. This flooding threat will heavily depend upon how
progressive convection is off of the east this afternoon and
whether or not WAA increases in the wake of this activity.

CMiller

&&

.SHORT TERM...
(Issued 350 PM CDT Mon Jun 13 2022)

Today and Tonight:

It is an ongoing watch early this morning out west as an MCS
makes its way east across the Central Plains. Depending on how it
progresses and develops will give us clues to how it will affect
our CWA later this morning and into the early afternoon. The main
piece of information will be whether this MCS continues all the
way into our area or if it weakens as to just become a remnant
MCV. The former case will likely give the best chance at severe
weather as storms would likely be elevated but would continue to
bring chances for severe winds and hail. This also appears to be
the scenario played out in most of the CAM ensembles though
oftentimes CAMs can be fairly inaccurate in these types of
situations (though the recent HRRR run has started to capture
ongoing convection fairly well). The latter case with a remnant
MCV may actually leave us with little in the way of severe weather
because we may be too capped in the morning/early afternoon to
get any surface based convection going despite strong forcing from
an MCV. However, the consensus is that we should expect the
convection to continue rather than fade which should lead to
chances for some elevated storms with some likely being severe.
Models generally suggest there would be plenty of instability to
work with, with storms potentially riding the CAPE boundary. There
should also be plenty of shear to work with as well with some
influence from the LLJ. The HREF helicity swaths suggest storms
that would certainly be well organized and very capable of strong
damaging winds and large hail. In addition if storms were to
somehow become more surface based we would immediately have
concerns for tornadoes given strong low level shear. The concern
for tornadoes would also increase if we get some storms
interacting along the warm front into the afternoon when the warm
front may edge into the southern parts of the area, though
generally the risk for tornadoes remains fairly low for now with a
primary focus on hail and winds.

While there remains quite a bit of uncertainty with ongoing
convection to the west and new convection that could form further
to the south the general idea is that chances for storms is
relatively likely for at least some portion of the CWA but where
exactly the main impacts will be is still highly uncertain. In
addition most recent evidence suggests a reinvigorated MCS will
roll through southern WI perhaps indicating very strong wind gust
potential. We will continue to monitor this closely as we expect
things will change as the situation to the west evolves.

Kuroski

&&

.LONG TERM...
(Issued 350 PM CDT Mon Jun 13 2022)

Tuesday Through Sunday:

A Heat Advisory has been issued from late Tuesday morning through
early Wednesday evening for most of the area, with the Heat
Advisory from late Tuesday morning through early Tuesday evening
for northwestern parts of the area.

Deterministic models and ensembles continue to support high
temperatures in the middle 90s for Tuesday, with perhaps some
upper 90s in spots. Gusty south to southwest winds are expected.
925 mb temperatures are expected to be in the upper 20s to around
30 degrees Celsius. This, combined with dew points into the lower
70s, should bring heat index values in the 100 to 105 degree
range for late Tuesday morning into early Tuesday evening.

There are some spots that may reach up to the 107 degree range
during peak heating Tuesday afternoon, so will need to watch this
potential as we get closer to then, and see if an Excessive Heat
Warning is needed in these areas.

The Sheboygan and Port Washington areas should continue to see
southerly onshore winds, which should keep temperatures and heat
index values there lower. Western portions of Sheboygan and
Ozaukee Counties will be close enough to criteria to warrant the
Heat Advisory for those counties.

The Heat Advisory will continue through early Wednesday evening
for most of the area, as nighttime heat index values stay around
or above 75 degrees, and daytime heat index values Wednesday again
reach over 100 degrees. Highs Wednesday should rise into the
lower to middle 90s over most of the area, as 925 mb temperatures
are somewhat lower than Tuesday. There should be gusty south
southwest winds to once again keep the heat over most of the area.

One exception for the heat will be toward Sheboygan and Port
Washington, with southerly onshore winds keeping those areas
cooler. The other will be over the northwest counties, where more
clouds and possible showers and storms from the approaching cold
front may reach into those areas, holding down temperatures and
heat index values a little bit. They will still be close to
criteria, so later forecasts will need to consider if enough
clouds and showers/storms will hold down temperatures and heat
index values enough.

SPC has the area in a Slight Risk for severe storms for later
Wednesday afternoon into Wednesday night, as a cold front
approaches and then moves across the area. Models have trended
more towards Wednesday night for the majority of the convection to
move through the area. This may help convection push eastward
through the area, as a 500 mb trough moves through the region with
some differential CVA.

There are robust amounts of mean layer CAPE and deep layer bulk
shear available for severe storms, and SPC has a hatched area for
the possibility of significant severe hail occurring into the
western counties within this thermodynamic environment. Certainly
something to watch for and message as we get closer to Wednesday
night.

Models then generally show a 500 mb trough digging across the
Great Lakes and to the east for later in the week, with an
amplified ridge axis pushing into the region later in the weekend.
This setup should allow for high pressure to slowly shift
southeast across the Great Lakes later this week and into the
weekend. This should bring a period of quiet weather, with
temperatures remaining seasonably warm away from Lake Michigan.

Wood

&&

.AVIATION...
(Issued 1014 AM CDT Mon Jun 13 2022)

A messy group of thunderstorms is expected to congeal and head
east this afternoon. Do think that KMSN, KSBM, KMKE, and KUES have
the best chances to see something this afternoon, but timing may
need to be adjusted, as morning model runs do not have a good
handle on what is occuring and what may occur this afternoon into
the early evening.

Outside of the thunderstorms, sfc flow will remain easterly today
with gusts to 20 knots. KUES, KMKE, KSBM, and KENW, may remain in
VFR, while KMSN and KJVL could have intermitting cig drops to
MVFR.

CMiller

&&

.MARINE...
(Issued 350 PM CDT Mon Jun 13 2022)

Mostly quiet conditions expected across the lake over the next
week generally, however today and again Wednesday will feature
potential for strong storms that could carry across parts of the
lake. Today especially could feature a period of strong
thunderstorms in the early afternoon that could bring hail and
very strong winds across the lake. There remains quite a bit of
uncertainty but primarily the southern half of the lake has the
most risk for this. Another chance Wednesday but most of the
stronger storms could stay to the west. Otherwise modest easterly
winds today, a bit breezy from the south Tuesday and Wednesday
before becoming a bit more westerly toward the end of the week.

Kuroski

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory...WIZ051-WIZ052-WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-
     WIZ064-WIZ065-WIZ066-WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-
     WIZ072...11 AM Tuesday to 8 PM Wednesday.

     Heat Advisory...WIZ046-WIZ047-WIZ056-WIZ057...11 AM Tuesday to 8
     PM Tuesday.

LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 13, 1:12 PM CST, 35 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
212 PM CDT Mon Jun 13 2022

WIZ046-047-051-052-056>060-062>072-141915-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
212 PM CDT Mon Jun 13 2022

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Chances for thunderstorms, a few being strong to severe, will
linger into the early evening. Wind and hail will be the main
threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Hot and humid conditions are expected Tuesday and Wednesday with
a Heat Advisory in effect Tuesday and for much of the region
Wednesday as well. Chance for severe storms again Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed today primarily for wind and
hail reports, and may be needed again Wednesday into Wednesday
night.

LMZ643>646-141915-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
212 PM CDT Mon Jun 13 2022

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Chances for strong to severe storms will linger into the early
evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

There are more chances for thunderstorms Wednesday into Wednesday
night. Dense fog is possible Tuesday afternoon through Wednesday
as a hot and humid air mass moves into the region.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-141915-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
212 PM CDT Mon Jun 13 2022

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Chances for strong to severe storms may linger into the mid-
evening over the open waters.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

There are more chances for thunderstorms Wednesday into Wednesday
night. Dense fog is possible Tuesday afternoon through Wednesday
as a hot and humid air mass moves over the cool lake.

www.weather.gov/mkx

The radar

The Milwaukee radar (KMKX), 90 km away, was scanning. The volume nearest the first event began at 19:47 UTC.

Open the radar archive at this moment

Event by event

28 hail, 13 thunderstorm wind, 1 flood. Local standard time, as filed.

Hail, Dane

When
June 13, 1:47 PM CST
Where
Dane County, 2.13 mi WSW of Martinsville
Measured
1 in hail
Reported by
Public
Coordinates
43.170, -89.620

Thunderstorm Wind, Dane

When
June 13, 1:50 PM CST to 1:54 PM CST
Where
Dane County, 2.62 mi SSW of Middleton
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
43.067, -89.526

A swath of numerous trees and wires down from Middleton to the west side of Madison.

Thunderstorm Wind, Dane

When
June 13, 1:53 PM CST
Where
Dane County, 0.05 mi SSW of North Madison
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
43.119, -89.330

Roof damage to an apartment complex.

Thunderstorm Wind, Dane

When
June 13, 1:55 PM CST
Where
Dane County, 1.71 mi SW of Maple Bluff
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
43.080, -89.370

Numerous trees and power lines down. Debris flying past window on 8th story of office building.

Thunderstorm Wind, Dane

When
June 13, 1:55 PM CST
Where
Dane County, 2.81 mi S of Henry Vilas Park Zoo
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
43.020, -89.420

Large tree snapped near base.

Thunderstorm Wind, Dane

When
June 13, 1:57 PM CST
Where
Dane County, Monona
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
43.070, -89.320

Numerous trees and power poles down.

Hail, Dane

When
June 13, 2:00 PM CST
Where
Dane County, 1.22 mi SW of Maple Bluff
Measured
1.25 in hail
Reported by
Public
Coordinates
43.090, -89.370

Hail, Dane

When
June 13, 2:02 PM CST
Where
Dane County, 0.69 mi S of North Madison
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.110, -89.330

Hail, Dane

When
June 13, 2:02 PM CST
Where
Dane County, 0.69 mi N of Maple Bluff
Measured
1.25 in hail
Reported by
Public
Coordinates
43.110, -89.350

Hail, Dane

When
June 13, 2:05 PM CST
Where
Dane County, 1.22 mi NW of Sun Prairie
Measured
1.25 in hail
Reported by
Public
Coordinates
43.190, -89.220

Hail, Dane

When
June 13, 2:08 PM CST
Where
Dane County, 0.69 mi S of Cottage Grove Arpt
Measured
1.25 in hail
Reported by
Public
Coordinates
43.090, -89.180

Hail, Dane

When
June 13, 2:08 PM CST
Where
Dane County, Sun Prairie
Measured
1.5 in hail
Reported by
Public
Coordinates
43.180, -89.200

Hail, Dane

When
June 13, 2:08 PM CST
Where
Dane County, 0.5 mi W of Sun Prairie
Measured
2.25 in hail
Reported by
Public
Coordinates
43.180, -89.210

Hail, Dane

When
June 13, 2:10 PM CST
Where
Dane County, Deerfield
Measured
1.5 in hail
Reported by
Public
Coordinates
43.050, -89.070

Hail, Dane

When
June 13, 2:10 PM CST
Where
Dane County, 2.45 mi SE of Cottage Grove Arpt
Measured
1.5 in hail
Reported by
Public
Coordinates
43.080, -89.140

Hail, Dane

When
June 13, 2:15 PM CST
Where
Dane County, 0.5 mi W of Deerfield
Measured
1.5 in hail
Reported by
Public
Coordinates
43.050, -89.080

Thunderstorm Wind, Jefferson

When
June 13, 2:25 PM CST
Where
Jefferson County, 0.5 mi W of Lake Mills
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
43.080, -88.910

Numerous trees down across Lake Mills.

Thunderstorm Wind, Jefferson

When
June 13, 2:30 PM CST
Where
Jefferson County, 1.03 mi SSW of Aztalan
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
43.067, -88.860

Scattered trees and tree limbs down in Aztalan State Park.

Hail, Jefferson

When
June 13, 2:34 PM CST
Where
Jefferson County, 0.86 mi SW of Jefferson
Measured
1.75 in hail
Reported by
Public
Coordinates
42.990, -88.810

Hail, Jefferson

When
June 13, 2:35 PM CST
Where
Jefferson County, 0.5 mi W of Johnson Creek
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
43.080, -88.780

Wind driven golf ball sized hail. Wind gusts around 50 mph.

Hail, Jefferson

When
June 13, 2:40 PM CST
Where
Jefferson County, 1.67 mi WSW of Helenville
Measured
1.75 in hail
Reported by
Public
Coordinates
43.010, -88.730

Hail, Jefferson

When
June 13, 2:42 PM CST
Where
Jefferson County, 1.66 mi WNW of Watertown Airport
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
43.180, -88.750

Hail, Jefferson

When
June 13, 2:44 PM CST
Where
Jefferson County, 0.86 mi SE of Helenville
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
43.010, -88.690

Hail, Jefferson

When
June 13, 2:47 PM CST
Where
Jefferson County, 0.69 mi S of Ixonia
Measured
1.25 in hail
Reported by
Public
Coordinates
43.140, -88.600

Hail, Jefferson

When
June 13, 2:55 PM CST
Where
Jefferson County, 3.75 mi NE of Oak Hill
Measured
1.75 in hail
Reported by
Official NWS Observations
Coordinates
42.970, -88.550

Hail, Waukesha

When
June 13, 2:55 PM CST
Where
Waukesha County, 2.13 mi WNW of Oconomowoc Lake
Measured
1.25 in hail
Reported by
CoCoRaHS
Coordinates
43.090, -88.540

Hail, Waukesha

When
June 13, 2:56 PM CST
Where
Waukesha County, 2.05 mi NW of Oconomowoc Lake
Measured
1.75 in hail
Reported by
Public
Coordinates
43.100, -88.530

Hail, Waukesha

When
June 13, 3:00 PM CST
Where
Waukesha County, 2.94 mi SSE of Dousman
Measured
1 in hail
Reported by
Public
Coordinates
42.980, -88.450

Thunderstorm Wind, Waukesha

When
June 13, 3:00 PM CST
Where
Waukesha County, 2.94 mi SSE of Dousman
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.980, -88.450

Numerous trees and wires down across much of western Waukesha County.

Hail, Waukesha

When
June 13, 3:02 PM CST
Where
Waukesha County, 0.69 mi N of North Prairie
Measured
1.75 in hail
Reported by
Public
Coordinates
42.940, -88.400

Hail, Waukesha

When
June 13, 3:03 PM CST
Where
Waukesha County, 0.51 mi W of Wales
Measured
1.25 in hail
Reported by
Public
Coordinates
43.000, -88.380

Hail, Waukesha

When
June 13, 3:03 PM CST
Where
Waukesha County, 0.86 mi NW of Wales
Measured
1 in hail
Reported by
Public
Coordinates
43.010, -88.380

Hail, Waukesha

When
June 13, 3:12 PM CST
Where
Waukesha County, 1.01 mi E of Vernon
Measured
1.75 in hail
Reported by
Public
Coordinates
42.900, -88.250

Thunderstorm Wind, Waukesha

When
June 13, 3:15 PM CST
Where
Waukesha County, 0.86 mi SW of Muskego
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.890, -88.140

Estimated wind gust from citizen.

Hail, Waukesha

When
June 13, 3:16 PM CST
Where
Waukesha County, 2.13 mi SSE of Downtown Waukesha
Measured
1 in hail
Reported by
Public
Coordinates
42.990, -88.210

Thunderstorm Wind, Milwaukee

When
June 13, 3:20 PM CST
Where
Milwaukee County, 0.69 mi N of Hales Corners
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
42.940, -88.050

Tree damage.

Hail, Milwaukee

When
June 13, 3:26 PM CST
Where
Milwaukee County, 0.86 mi SE of Greenfield
Measured
1.25 in hail
Reported by
Public
Coordinates
42.940, -87.990

Hail, Milwaukee

When
June 13, 3:30 PM CST
Where
Milwaukee County, 1.47 mi NNW of Franklin Arpt
Measured
1.25 in hail
Reported by
Public
Coordinates
42.890, -88.010

Thunderstorm Wind, Milwaukee

When
June 13, 3:30 PM CST
Where
Milwaukee County, 0.51 mi W of South Milwaukee
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
42.920, -87.860

Numerous trees and branches down.

Thunderstorm Wind, Milwaukee

When
June 13, 3:30 PM CST
Where
Milwaukee County, South Milwaukee
Measured
56 kt (64 mph) estimated gust
Property damage
$12,000
Reported by
Broadcast Media
Coordinates
42.920, -87.850

Numerous trees and tree limbs down at Grant Park.

Thunderstorm Wind, Milwaukee

When
June 13, 3:39 PM CST
Where
Milwaukee County, (Mke)mitchell Apt Mi
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
42.950, -87.900

Measured wind gust of 51 knots at Mitchell Field. Half inch diameter hail at the time.

Flood, Milwaukee

When
June 13, 4:50 PM CST to 5:50 PM CST
Where
Milwaukee County, 1.92 mi SE of West Allis to 1.17 mi W of Milwaukee South Shore Park
Cause
Heavy Rain
Deaths
3 direct, 0 indirect
Reported by
County Official
Coordinates
42.978, -87.947

A 10 year old boy fell into rapidly rising waters of a concrete drainage ditch after a thunderstorm with heavy rainfall. His father and neighbor jumped in to help, but all three were swept away and drowned. The boy was found downstream the next day in the Kinnickinnic River. The other two men were found June 16th in the same river.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flood, Milwaukee2022-06-1310MaleIn WaterDirect
Flood, Milwaukee2022-06-1337MaleIn WaterDirect
Flood, Milwaukee2022-06-1334MaleIn WaterDirect

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2022Every state in 2022This day in weather historyWarnings in Wisconsin, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1028384, 1028424, 1028427, 1028426, 1028433, 1028437, 1028385, 1028386, 1028387, 1028388, 1028389, 1028390, 1028391, 1028393, 1028394, 1028395, 1028438, 1028441, 1028396, 1028397, 1028399, 1028403, 1028404, 1028405, 1028406, 1028407, 1028408, 1028409, 1028429, 1028411, 1028412, 1028413, 1028414, 1028430, 1028415, 1028434, 1028416, 1028417, 1028435, 1028439, and more.